Alert archive / Ohio / Excessive Heat Warnings in 2006
Excessive Heat Warning 2, NWS Cleveland, OH
NWS Cleveland, OH issued this excessive heat warning at Aug 2, 2006, 3:45 AM EDT for 15 counties in Ohio. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2006, 3:45 AM EDT (07:45 UTC)
- Expired
- Aug 2, 2006, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Cleveland, OH
Counties Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Huron County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Marion County, OH, Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 74 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2653 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCLE 020745 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 345 AM EDT WED AUG 2 2006 OHZ003-006>013-017>019-027-028-036-021600- /O.UPG.KCLE.HT.Y.0002.000000T0000Z-060803T0000Z/ /O.NEW.KCLE.EH.W.0002.060802T0745Z-060803T0000Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY...BUCYRUS... MARION 345 AM EDT WED AUG 2 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL ONCE AGAIN CLIMB INTO THE MID 90S BY THIS AFTERNOON. HIGH HUMIDITIES...COMBINED WITH THESE HOT TEMPERATURES WILL ALLOW HEAT INDICES TO CLIMB ABOVE 105 DEGREES AT TIMES TODAY. AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR GREATER. PERSONS IN THE WARNING AREA ARE ADVISED TO AVOID PROLONGED WORK IN SUN, OR IN POORLY VENTILATED AREAS. ALSO, KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. $$ OHZ014-020>023-029>033-037-038-047-089-PAZ001>003-021600- /O.CON.KCLE.HT.Y.0002.000000T0000Z-060803T0000Z/ ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...MEDINA...AKRON...RAVENNA... WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN... MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE... EDINBORO...MEADVILLE 345 AM EDT WED AUG 2 2006 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ANOTHER DAY OF HOT AND HUMID CONDITIONS WILL AFFECT NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. TEMPERATURES WILL CLIMB INTO THE LOW TO MID 90S THIS AFTERNOON...WITH HEAT INDICES RANGING FROM 100 TO 104 DEGREES AT TIMES TODAY. A HEAT ADVISORY IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS 100 TO 104 DEGREES FOR SEVERAL HOURS. PERSONS IN THE AREA ARE ADVISED TO AVOID PROLONGED WORK IN SUN...OR IN POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. $$ LEINS
1 follow-up statement
000 WWUS71 KCLE 021747 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 147 PM EDT WED AUG 2 2006 OHZ003-006>013-017>019-027-028-036-030000- /O.CON.KCLE.EH.W.0002.000000T0000Z-060803T0000Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY...BUCYRUS... MARION 147 PM EDT WED AUG 2 2006 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... TEMPERATURES WILL ONCE AGAIN CLIMB INTO THE MID 90S THIS AFTERNOON. HIGH HUMIDITIES...COMBINED WITH THESE HOT TEMPERATURES WILL ALLOW HEAT INDICES TO CLIMB ABOVE 105 DEGREES AT TIMES THIS AFTERNOON. AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR GREATER. PERSONS IN THE WARNING AREA ARE ADVISED TO AVOID PROLONGED WORK IN SUN... OR IN POORLY VENTILATED AREAS. ALSO... KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. $$ OHZ014-020>023-029>033-037-038-047-089-PAZ001>003-030000- /O.CON.KCLE.HT.Y.0002.000000T0000Z-060803T0000Z/ ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...MEDINA...AKRON...RAVENNA... WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN... MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE... EDINBORO...MEADVILLE 147 PM EDT WED AUG 2 2006 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A HEAT ADVISORY IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS 100 TO 104 DEGREES FOR SEVERAL HOURS. PERSONS IN THE AREA ARE ADVISED TO AVOID PROLONGED WORK IN SUN...OR IN POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this excessive heat warning went out at Aug 2, 3:28 AM EDT, 17 minutes earlier.
Area forecast discussion, Aug 2, 3:28 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 328 AM EDT WED AUG 2 2006 .SHORT TERM (TODAY THROUGH FRIDAY NIGHT)... ONE MORE DAY OF OPPRESSIVE HEAT IN STORE FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA...AS EARLY MORNING WATER VAPOR IMAGERY CONTINUES TO SHOW THE STRONG STATIONARY RIDGE DIRECTLY OVERHEAD. AS HAS BEEN THE CASE THE PAST SEVERAL NIGHT...RING OF FIRE TYPE ACTIVITY HAS DEVELOPED ON THE OUTER PERIPHERY OF THE RIDGE WITH STORMS ROTATING FROM NEBRASKA ALL THE WAY AROUND THE RIDGE AND INTO NEW ENGLAND. ACTIVITY WILL REMAIN NORTH OF THE FORECAST AREA TODAY...MAIN CONCERNS WITH THE MORNING FORECAST WILL BE ON TEMPS AND WHETHER ANY WARNING ARE WARRANTED...AS WELL AS THE POTENTIAL FOR ANOTHER ROUND OF SOAKING RAIN LATE THURSDAY NIGHT. UNTIL THE RIDGE SLIDES EASTWARD...EXPECTING MUCH OF THE SAME TODAY WITH ANOTHER DAY OF HEAT INDICES IN EXCESS OF 100 DEGREES. UPSTREAM TEMPS IN CENTRAL ILLINOIS TOPPED OUT IN THE MID TO UPPER 90S. MAV AND MET GUIDANCE ALL CLOSE TO EACH OTHER WITH HIGHS IN THE UPPER 90S...HOWEVER WE HAVE YET TO HIT THE UPPER 90S AT ANY LOCATION THUS FAR THIS YEAR AND WILL STICK CLOSE TO CURRENT FORECAST OF HIGHS IN THE MID 90S. HOWEVER WITH DEWPOINTS REMAINING IN THE MID 70S...ESPECIALLY OVER THE WESTERN HALF OF THE FORECAST AREA AND WITHIN THE URBAN AREAS OF FINDLAY TOLEDO AND CLEVELAND...HAVE OPTED TO GO WITH ANOTHER EXCESSIVE HEAT WARNING IN THE SAME ORIENTATION AS YESTERDAY AFTERNOON. LOCATIONS FURTHER EAST SHOULD HAVE NO PROBLEM REACHING ADVISORY CRITERIA OF HEAT INDICES RANGING FROM 100-104 BUT NOT CONVINCED THAT THEY WILL CREEP ABOVE 105 FOR ANY SIGNIFICANT PERIOD OF TIME TODAY AND NEED A WARNING. AND MUCH LIKE CONDITIONS RIGHT NOW AT 3 AM...WILL ALSO LIKELY SEE LITTLE RELIEF AFTER SUNSET AND WILL GO WITH LOWS IN THE MID TO UPPER 70S. INCREASING CLOUD COVER FROM THE WEST WILL ALSO HELP TO KEEP TEMPERATURES FROM DROPPING SIGNIFICANTLY AT NIGHT. FORTUNATELY...RELIEF FROM THE HEAT IS IN SIGHT IN THE FORM OF A COLD FRONT THURSDAY AFTERNOON. THE UNFORTUNATE CAVEAT WITH THE APPROACHING COLD FRONT IS THAT THE MODELS CONTINUE TO SHOW STRONG STORMS DEVELOPING AHEAD OF THE FRONT THURSDAY AFTERNOON AND CONTINUING ALL THE WAY INTO FRIDAY MORNING. THE GFS AND THE WRF DIFFER SIGNIFICANTLY IN THEIR ADVERTISEMENTS OF EXACTLY WHEN THE FRONT WILL MOVE THROUGH THE AREA...THE GFS PUSHING IT COMPLETELY THROUGH NORTHERN OHIO BY THURSDAY AFTERNOON WHILE THE WRF IS ABOUT 6 HRS SLOWER. SINCE THE DRIVING FORCE BEHIND THIS FRONT IS A RELATIVELY WEAK SURFACE HIGH...AM INCLINED TO FAVOR THE SLOWER WRF SOLUTION WHICH IN TURN YIELDS HIGHER SURFACE INSTABILITY AND THEREFORE MORE RAIN BY THURSDAY EVENING. TO COMPLICATE MATTERS FURTHER...THE WRF SHOWS THE FRONT STALLING OUT TO OUR SOUTH EARLY FRIDAY MORNING AND BRINGS A SURFACE WAVE ALONG THE FRONT AND INTO THE FORECAST AREA OVERNIGHT. THE BEST SURFACE INSTABILITY SHOULD REMAIN AHEAD OF THE FRONT OVER SOUTHERN OHIO...NOT CONVINCED THAT THE AREA WILL NECESSARILY SEE SEVERE STORMS OVERNIGHT BUT AM CONCERNED ABOUT ANOTHER ROUND OF HEAVY RAIN THROUGH EARLY FRIDAY MORNING. SINCE THERE IS STILL QUITE A BIT OF DISCREPANCY BETWEEN THE GFS AND THE WRF...DO NOT THINK ANY FLOOD HEADLINES ARE APPROPRIATE AT THIS POINT BUT WILL ISSUE AND ESF TO HIGHLIGHT POSSIBLE HEAVY RAINFALL. SREF SHOWING RELATIVELY HIGH CONFIDENCE THAT HEAVIEST QPF WILL EXTEND FROM SANDUSKY TO COLUMBUS AND POINTS SOUTHWARD BUT WILL INCLUDE ENTIRE CWA IN ESF. HIGH PRESSURE BUILDS IN FROM THE NORTH ON FRIDAY WITH ONLY A FEW SHOWERS AND THUNDERSTORMS LINGERING ACROSS THE SOUTHERN TIER COUNTIES THROUGH MID MORNING. TEMPS WILL BE QUITE COOLER WITH MUCH DRIER DEWPOINTS ALSO WORKING IN FROM THE NORTH. STILL LOOKING AT HIGHS AROUND 80...ALSO LOOKING AT A BIG DIFFERENCE AT NIGHT WITH LOWS IN THE LOWER 60S. && .LONG TERM (SATURDAY THROUGH TUESDAY)... MADE SOME MINOR CHANGES TO THE THURSDAY AND FRIDAY FORECAST...MAINLY TO POPS. WEEKEND PORTION OF PREV DISCUSSION FOLLOWS... SURFACE HIGH PRESSURE AND WEAK NVA ALONG WITH DRIER AIR WILL WORK INTO THE FORECAST AREA ON FRIDAY. AS HIGH PRESSURE SYSTEM MOVES EAST ACROSS THE CENTRAL GREAT LAKES...FORECAST AREA WILL REMAIN UNDER THE INFLUENCE OF THE HIGH AND DRY WEATHER THROUGH SUNDAY. THEN RETURN SOUTH TO SOUTHWEST FLOW WILL BRING A ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE IS PROGGED TO DIVE SOUTH TO SOUTHEAST MONDAY NIGHT AND TUESDAY AND BRING ANOTHER ROUND OF DRY WEATHER TO THE REGION. && .AVIATION(06Z-06Z)... NO MAJOR CHANGES TO THE GOING FCST. SKIES SHOULD REMAIN CLEAR OVERNIGHT...ALTHOUGH THERE MAY BE A LITTLE CIRRUS BLOWOFF FROM CONVECTION NORTHWEST OF THE AREA INTO WEDNESDAY. WL SEE SOME LIGHT HAZE DEVELOP OVERNIGHT...PROBABLY SIMILAR TO LAST NIGHT. WL GO MVFR ALL SITES...WITH ONLY TEMPO IFR AT A FEW INLAND SITES. ATMOSPHERE CAPPED AGAIN ON WED...SO NO STORMS ARE EXPECTED. THE COLD FRONT WILL STILL BE N OF THE AREA BY THE END OF THE FCST PD BUT NO PCPN EXPECTED UNTIL THU MRNG. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...HEAT WARNING WESTERN AND NRN COUNTIES THRU 8PM. HEAT ADV ELSEWHERE THRU 8PM. .PA...HEAT ADV THRU 8PM. && SHORT TERM...LEINS LONG TERM...LEINS/LOMBARDY AVIATION...MRD
Hazardous weather outlook, Aug 1, 5:03 AM EDT, 22 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 503 AM EDT TUE AUG 1 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-021200- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 503 AM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT HOT AND VERY HUMID CONDITIONS WILL PERSIST TODAY WITH HEAT INDEX READINGS RISING TO 100 TO 104 BY THIS AFTERNOON. A FEW URBAN AREAS MAY BRIEFLY SEE HEAT INDEX READINGS RISE ABOVE 105 TODAY. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON...MAINLY EAST OF INTERSTATE 71. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE BRIEFLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER HOT AND HUMID DAY IS EXPECTED ON WEDNESDAY WITH HEAT INDEX READINGS AGAIN EXPECTED TO TOP OUT AROUND 104. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY NIGHT INTO THURSDAY AS A COLD FRONT MOVES THROUGH THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. LEZ142>149-162>169-021200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 503 AM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY NIGHT INTO THURSDAY AS A COLD FRONT MOVES THROUGH THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. MRD
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:19 PM EDT | Flash Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 31 hr |
Nearby
Excessive Heat Warnings in Ohio, 2006Every excessive heat warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.